Advertisement

Jump to content


Photo

Do You Ever Feel "Sick" After a Bowel Movement?


  • Please log in to reply
13 replies to this topic

#1 christine

christine

    Prolific Member

  • Members
  • PipPipPip
  • 237 posts

Posted 17 February 2005 - 12:15 PM

Advertisement
I had a really bad flare up of diarrhea over the weekend followed by a day a mucous with a bit of blood in it. Yes, I called my GI doc and he actually thinks I had some food poisoning rather than IBS. He said to call if the mucous/blood continued. Fortunately it did not continue!So, I go two full days with NOTHING. Today is the third day. I get up this morning and have my hot tea. I feel the familiar churn of the intestines. I got to the bathroom. It is a difficult stool to pass. I won't go so far as to say I'm constipated but the stool was large, bulky and well formed. When I wiped there was a bit of blood on the tissue but I'm sure that is because the stool was so hard.So, after I went, I felt queasy and my legs felt weak and shaky. This lasted for at least a full hour. I'm starting to feel more normal but it really did kind of wipe me out. I don't normally have these feelings with IBS/D but I think way back in the past I have felt this way. Has this happened to anyone before and, if so, what do you think would cause it?Christine


Advertisement

#2 eric

eric

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 23,983 posts

Posted 17 February 2005 - 03:08 PM

Christine , yes I have, I have felt both relief after one and also it has triggered it on occasion.Contraction of the gut can be like doing a whole bunch of situps, I heard once.Also this in part has to do with how the gut works and something called distension.Your colon was full then went you went its emptied out and that effected the systems.It can happen.
I am not a doctor. All information I present is for educational purposes only and should not be subsituted for the advise of a qualified health care provider.

Please make sure you have your symptoms diagnosed by a medical practitioner or a doctor.

#3 WD40

WD40

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 1,380 posts

Posted 19 February 2005 - 02:45 AM

Yes, this has happened to me as well. It usually lasts 30-45 minutes. It helps me to lay down, though not flat - raised up on pillows or a wedge - in a dark room and relax while sipping hot, plain water every few minutes. I'm not sure what causes it. It's happened after bad C episodes and also after D attacks. One of my doctors once told me that if one part of the GI tract is in distress, it can cause a sort of cascading reaction all along the tract (from throat to anus), that may take a while to settle down and stop spasming. When it hits near the stomach it causes nausea and that sick to your stomach feeling.

#4 sailaway

sailaway

    Prolific Member

  • Members
  • PipPipPip
  • 132 posts

Posted 21 February 2005 - 08:15 PM

YES! This happens to me all the time after a bad D episode - I feel a little nauseous and just generally wiped out. I have no idea why it happens, but I just wanted to say thanks for posting. I had been wondering if I was the only one. (Incidentally I have a lot of mucous/blood problems, daily, which are not related to food poisoning. I thought food poisoning usually made people throw up...? I've never heard of it causing bloody stools. Do you have more info on that?)

#5 christine

christine

    Prolific Member

  • Members
  • PipPipPip
  • 237 posts

Posted 21 February 2005 - 08:53 PM

I recently (last week) had my first bout with some diarrhea followed by mucous with blood in it. I called my GI doctor. He told me that he suspected I had gotten a case of food poisoning (even though I was not violently ill). I guess there are mild cases of it. He told me to see if it would go away and, if not, he would do a flexible sigmoidoscopy on me. I don't think continual blood is part of IBS but would more be along the lines of ulcerative colitis.

#6 teen w/IBS

teen w/IBS

    Regular Member

  • Members
  • PipPip
  • 40 posts

Posted 21 February 2005 - 11:27 PM

Every time after I have a bad attack I feel really weak and beat for about an hour. I'm usually shaking too much to fall asleep, so I just curl up in an armchair and cover myself with a blanket. I try to read, but usually I can't concentrate and I just have to sit there for at least 45 minutes as I no longer have the strength to move. Just to let you know that you are not alone.

#7 sailaway

sailaway

    Prolific Member

  • Members
  • PipPipPip
  • 132 posts

Posted 22 February 2005 - 12:38 PM

Hi Christine,Thanks for the additional info. Yup, I have had a colonoscopy and been checked for colitis. My doc says the blood (in my case) is from external hemmies.

#8 Persistance

Persistance

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 1,992 posts

Posted 22 February 2005 - 07:01 PM

What about feeling sick days after you've taken an Immodium, and it's starting to loosen, but not come out, and you get crampy, and you feel sick almost all day until it comes out. What's that all about? Anybody get that?
Judy

No man is an island, entire of itself; every man is a piece of the continent, a part of the main. If a clod be washed away by the sea, Europe is the less, as well as if a manor of thy friend's or of thine own were. Any man's death diminishes me, because I am involved in mankind; and therefore never send to know for whom the bell tolls; it tolls for thee.

John Donne

#9 christine

christine

    Prolific Member

  • Members
  • PipPipPip
  • 237 posts

Posted 22 February 2005 - 07:34 PM

Judy,That's exactly why I refuse to take Immodium. The cure is worse than the disease in that case!! I get all stopped up with Immodium. Constipation causes nausea and discomfort for me.

#10 Persistance

Persistance

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 1,992 posts

Posted 22 February 2005 - 08:35 PM

But what do you do if it comes out watery and gassy for more than one or two days? You can't take anything for it? What about stuff like Kaopectate?
Judy

No man is an island, entire of itself; every man is a piece of the continent, a part of the main. If a clod be washed away by the sea, Europe is the less, as well as if a manor of thy friend's or of thine own were. Any man's death diminishes me, because I am involved in mankind; and therefore never send to know for whom the bell tolls; it tolls for thee.

John Donne

#11 sailaway

sailaway

    Prolific Member

  • Members
  • PipPipPip
  • 132 posts

Posted 22 February 2005 - 09:50 PM

Hi Judy,I get that too... it's as if everything in my digestive system is just stuck in me, rotting and making me feel yucky. Ugh. When that happens, I just want to get it OUT! So I try to eat a little bit of something that I know will make me go, like coffee or lots of fiber. (Probably not the best approach, I know.) Or I drink lots of cups of one of my arsenal of herbal teas (peppermint, ginger, Eater's Digest, and there's also one called "Smooth Move" - guess what that's for - which I haven't tried yet).

#12 Persistance

Persistance

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 1,992 posts

Posted 23 February 2005 - 12:15 AM

Sailaway, are you not worried about depleting your system of liquid and electrolytes, etc? I mean, this would not be classified as constipation. It's kind of like when the Immodium is wearing off and it's getting ready for the downpour again. I was trying NOT to go, but maybe that's wrong.
Judy

No man is an island, entire of itself; every man is a piece of the continent, a part of the main. If a clod be washed away by the sea, Europe is the less, as well as if a manor of thy friend's or of thine own were. Any man's death diminishes me, because I am involved in mankind; and therefore never send to know for whom the bell tolls; it tolls for thee.

John Donne

#13 sailaway

sailaway

    Prolific Member

  • Members
  • PipPipPip
  • 132 posts

Posted 23 February 2005 - 12:16 PM

Hmm... I guess I hadn't really thought about that, Judy. Getting it out makes me feel better, so that's what I try to do. I haven't noticed any problems like dehydration or prolonged weakness after a D attack, even though I usually don't eat for at least a couple hours afterwards. But I do eat relatively normally (for an IBSer) most of the time.By "watery and gassy" do you mean it's mostly water? For me that usually comes with a tummyache, so I sometimes take Pepto. I haven't noticed whether it's after taking Immodium or not - I don't take Immodium very often, if I can help it. I've never tried Kaopectate; is it basically the same thing as Pepto?

#14 Persistance

Persistance

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 1,992 posts

Posted 23 February 2005 - 04:56 PM

I've never tried it, either. I am trying to find out about it. Well, see, when I have D attacks, they don't just last for a coupla hours -- they go on for days. So it's different.
Judy

No man is an island, entire of itself; every man is a piece of the continent, a part of the main. If a clod be washed away by the sea, Europe is the less, as well as if a manor of thy friend's or of thine own were. Any man's death diminishes me, because I am involved in mankind; and therefore never send to know for whom the bell tolls; it tolls for thee.

John Donne





Advertisement


About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2014 All rights reserved IBS Self Help and Support Group

Website Monitoring by: AlertBot



This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here